MAUDE Adverse Event Report: COOK INC SOFT-PASS EMBRYO TRANSFER CATHETER SET; ASSISTED REPRODUCTION TRANSFER CATHETER/SET

COOK INC SOFT-PASS EMBRYO TRANSFER CATHETER SET; ASSISTED REPRODUCTION TRANSFER CATHETER/SET
Model Number G17934
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, after opening the package of a soft-pass embryo transfer catheter set a hair was discovered on one of the transfer catheters.The issue was discovered prior to patient contact and the device was not used.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 09jun2025 indicating the complaint device will not be returned for investigation.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information/correction: d9 - device will not be returned.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
It was reported, after opening the package of a soft-pass embryo transfer catheter set a hair was discovered on one of the transfer catheters.The issue was discovered prior to patient contact and the device was not used.The complainant has not reported any adverse effects on the patient due to this occurrence.Reviews of documentation including the complaint history, quality control procedures, manufacturing instructions (mi), and instructions for use (ifu) were conducted during the investigation.The product was not returned.There was one photo provided by the customer showing a small hair like fiber stuck between the guide catheter and product protector.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot revealed one similar non-conformance in which three devices were scrapped.A complaint review revealed this be the only complaint associated with the complaint device lot.The information provided upon review of the dmr, dhr, ifu, and complaint file suggests that there is evidence the device was manufactured out of specification.There is no evidence of non-conforming devices in-house or in the field.However, cook has concluded that this issue is an isolated incident, and there is no evidence of additional nonconforming devices in house or out in the field.The product ifu, does not provide information for end users related to this failure mode.Based on the available information, no product returned, and the results of the investigation, the issue was due to a manufacturing deficiency.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SOFT-PASS EMBRYO TRANSFER CATHETER SET
Common Device Name
ASSISTED REPRODUCTION TRANSFER CATHETER/SET
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22054620
Report Number1820334-2025-00564
Device Sequence Number20626892
Product Code MQF
UDI-Device Identifier00827002179349
UDI-Public(01)00827002179349(17)261229(10)15824725
Combination Product (Y/N)N
PMA/510(K) Number
K173103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG17934
Device Catalogue NumberK-J-SPPE-681710
Device Lot Number15824725
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/09/2025
08/18/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/13/2025
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown